Arkansas, 2010Flash Flood and Hail in Arkansas, March 10 to 11, 2010
March 10 to 11, 2010 · NWS MEG · 8 events in 3 counties and zones
A strong upper level disturbance moved through the Mid-South during the evening hours of March 10th, 2010. Showers and thunderstorms developed in association with the disturbance.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance moved through the Mid-South during the evening hours of March 10th, 2010. Showers and thunderstorms developed in association with the disturbance. Some of the storms became severe and produced large hail, damaging winds, and flash flooding. The showers and thunderstorms continued into the early morning hours of March 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 10, 6:14 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 10, 6:14 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CST WED MAR 10 2010
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 552 PM CST WED MAR 10 2010/
UPDATE...
FORECAST WAS UPDATED TO INCREASE POPS THIS EVENING...BETWEEN 9 PM
AND MIDNIGHT... AND TO BRING UP SEVERE WORDING INTO THE MID TO
LATE EVENING OVER AREAS TO THE SOUTH AND SOUTHWEST OF MEMPHIS. 18Z
NAM HAS HANDLED THE CONVECTIVE INITIATION OVER WESTERN AND CENTRAL
ARKANSAS POORLY. IT APPEARS THAT AT SOME OF THIS ACTIVITY MAY MAKE
IT INTO EASTERN ARKANSAS BY MIDEVENING...BASED ON RADAR AND
SATELLITE TRENDS.
BESIDES THE ACTIVITY OVER CENTRAL AR... ANOTHER AREA OF CONCERN
IN THE SHORT TERM IS SCATTERED ACTIVITY FORMING ALONG A WARM
FRONT OVER NORTH MS. SEE SPC MESOSCALE DISCUSSION 170.
MAIN CONVECTIVE LINE ASSOCIATED WITH THE COLD FRONT WILL LIKELY
REACH THE MS RIVER AFTER MIDNIGHT. THOUGH MIDLEVEL LAPSE RATES
WILL BE HEALTHY AND SURFACE CONVERGE STRONG AND WELL ORGANIZED...
MUCAPES SHOULD DECREASE BELOW 1000 J/KG. THIS MAY LESSEN HAIL
THREAT DURING THE OVERNIGHT.
PWB
PREV DISCUSSION... /ISSUED 302 PM CST WED MAR 10 2010/
DISCUSSION...
SKIES ARE MOSTLY CLOUDY OVER EASTERN PORTIONS OF THE FORECAST AREA
WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES ARE MAINLY IN THE
60S WHERE SKIES ARE MOSTLY CLOUDY WHILE TEMPERATURES ARE IN THE
70S WHERE SKIES ARE MOSTLY SUNNY. CURRENTLY THERE IS A FEW SHOWERS
OVER MONROE COUNTY BUT REMAINDER OF FORECAST AREA REMAINS DRY.
COLD FRONT CURRENTLY EXTENDS FROM CENTRAL OKLAHOMA INTO SOUTHWEST
TEXAS. SCATTERED THUNDERSTORMS EXTENDS FROM EXTREME EASTERN
OKLAHOMA INTO NORTHEAST TEXAS. A FEW OF STORMS IN NORTHEAST TEXAS
ARE PRODUCING LARGE HAIL. THESE STORMS WILL MOVE INTO THE FORECAST
AREA LATE TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS
ACTIVITY WILL MOVE FAIRLY QUICKLY THROUGH THE FORECAST AREA AND
SHOULD BE DONE BEFORE THURSDAY AFTERNOON.
THE COLD FRONT WILL BE EAST OF THE REGION BY THURSDAY NIGHT BRINGING
SOMEWHAT COOLER AIR INTO THE FORECAST AREA. WHILE THE COLD FRONT
SHOULD BE OUT OF THE AREA BY THURSDAY NIGHT... THE UPPER LEVEL LOW
WILL BE OVER NORTHWEST MISSOURI WHICH WOULD PROVIDE SOME SCATTERED
SHOWERS OVER THE REGION. THE UPPER LOW WILL SLOWLY HOVER OVER
PARTS OF MISSOURI FRIDAY AND FRIDAY NIGHT KEEPING A CHANCE OF
SHOWERS AROUND. THE UPPER LOW BEGINS TO MOVE OUT OF THE REGION ON
SATURDAY SO A CHANCE OF RAIN WILL CONTINUE.
HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION BEGINNING SATURDAY
NIGHT AND CONTINUING INTO MONDAY BRINGING DRY WEATHER WITH
TEMPERATURES A LITTLE BELOW NORMAL. HIGH PRESSURE WILL REMAIN OVER
THE REGION FOR TUESDAY AND WEDNESDAY AS WELL KEEPING DRY WEATHER
OVER THE FORECAST AREA WITH TEMPERATURES REMAINING A FEW DEGREES
BELOW NORMAL.
ARS
&&
.AVIATION...
00Z TAF CYCLE
A WARM FRONT LOCATED ACROSS NORTH/CENTRAL MISSISSIPPI WILL PROVIDE
A FOCUS FOR SHOWERS AND THUNDERSTORMS AT TUP OVER THE NEXT COUPLE
OF HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER
ARKANSAS/LOUISIANA MAY ARRIVE EARLIER AT MEM/JBR THAN PREVIOUS
FORECAST AND MOVED UP TIMING OF ARRIVAL OF SHOWERS AND
THUNDERSTORMS. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS
THEY PASS THROUGH THE AREA. SKIES WILL CLEAR AFTER PASSAGE OF
SHOWERS AND THUNDERSTORMS WITH WINDS VEERING SOUTHWEST BY THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 73 49 60 / 90 10 40 40
MKL 59 74 46 62 / 90 50 40 40
JBR 54 69 43 59 / 90 10 40 40
TUP 60 74 49 66 / 90 20 40 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 10, 3:18 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CST WED MAR 10 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
318 PM CST WED MAR 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
THE ENTIRE MID SOUTH. THE GREATEST POTENTIAL FOR SEVERE WEATHER
WILL OCCUR WEST OF A LINE FROM CARUTHERSVILLE MISSOURI TO MEMPHIS
TENNESSEE TO CHARLESTON MISSISSIPPI BETWEEN MIDNIGHT AND 3 AM. THE
SEVERE WEATHER POTENTIAL WILL INCREASE EAST OF THIS LINE AFTER 3 AM
CST AND CONTINUE INTO THE MORNING HOURS OF THURSDAY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE
THUNDERSTORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE INTO THURSDAY
MORNING ACROSS EASTERN PORTIONS OF THE MID SOUTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO THURSDAY
MORNING.
Event by event
5 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail, Lawrence
- When
- March 10, 7:20 PM CST to 7:25 PM CST
- Where
- Lawrence County, Powhatan to Black Rock
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -91.120
Quarter size hail fell in Powhatan and Black Rock. The hail covered the ground in Black Rock.
Hail, Randolph
- When
- March 10, 7:50 PM CST to 8:00 PM CST
- Where
- Randolph County, 2 mi S of Pocahontas to 0.88 mi NE of Manson
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.241, -90.970
Golf ball size hail covered the ground south of Pocahontas.
Hail, Lawrence
- When
- March 10, 7:53 PM CST to 7:58 PM CST
- Where
- Lawrence County, College City
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.120, -90.930
Hail, Randolph
- When
- March 10, 7:55 PM CST to 8:00 PM CST
- Where
- Randolph County, 0.39 mi SSW of Pocahontas
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.265, -90.973
Thunderstorm Wind, Randolph
- When
- March 10, 7:58 PM CST to 8:03 PM CST
- Where
- Randolph County, Pocahontas to 0.94 mi SSW of Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.270, -90.970
Straight line winds damaged a camper, a shed, and several vehicles in Pocahontas.
Hail, Randolph
- When
- March 10, 8:20 PM CST to 8:25 PM CST
- Where
- Randolph County, 0.93 mi NNE of Ravenden Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.332, -91.212
Penny size hail fell north of Ravenden.
Flash Flood, Randolph
- When
- March 11, 12:00 AM CST to 2:00 AM CST
- Where
- Randolph County, 1.86 mi NW of Pocahontas to 1.35 mi NW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.288, -90.995
Heavy rain produced flash flooding northwest of Pocahontas. Low water crossings along Country Club Road were impassable as a result.
Thunderstorm Wind, Clay
- When
- March 11, 12:30 AM CST to 12:35 AM CST
- Where
- Clay County, 0.7 mi W of Piggott to 0.27 mi WNW of Piggott
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 36.381, -90.192
Straight line winds caused damage in downtown Piggott. Most of the damage occurred along South Front Street where a portion of the roof of the former Mohawk Pizza building was lifted from the structure and propelled across the tops of several nearby businesses. The mass of tin roofing and rafters was blown loose and across the top of the former cable office at the corner of South Front and West Court. The section then blew across the street and destroyed a power pole. The roof section then blew up and over the buildings in the next block north. Damage was sustained to the roofs of the BRAD Food Pantry, Front Street Pizza, Edmunds Heating and Cooling and Apex Glass. The twisted mass of roofing materials then came to rest at the corner of South Front and West Main streets. A storage barn was also destroyed at the rear of the city-owned building that formerly housed Print City. The roof of the local Subway was also heavily damaged. There was also damage to the roof of an unoccupied house on South Garfield. Around Piggott several privacy fences were blown down while siding and minor roof damage was common.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, March 10, 20101 death · 5 injured · $3.8 million · EF2 · 47 events
- Tornadoes and Flash Flood in Mississippi, March 10 to 11, 2010$462,000 · EF1 · 8 events
- Flash Flooding and Flooding in Alabama, March 10 to 12, 2010$1.1 million · 1 in hail · 11 events
- Tornado and Hail in Missouri, March 10, 20101 injured · $313,000 · EF1 · 4 events
- Hail and Damaging Winds in Missouri, March 10, 2010$120,000 · 1.75 in hail · 39 events
- Flash Flood in Iowa, March 10, 2010$50,000 · 1 event
- Tornadoes and Hail in Missouri, March 10, 2010EF1 · 7 events
- Hail in Texas, March 10, 20101.75 in hail · 30 events
- Hail and Damaging Wind in Louisiana, March 10, 2010$15,000 · 2.75 in hail · 20 events
- Hail and Lightning Strike in Texas, March 10, 2010$2,000 · 1.5 in hail · 28 events
- Flooding in Iowa, March 10 to 16, 20101 injured · $12,000 · 9 events
- Tornado and Hail in Arkansas, March 10, 2010EF0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220466, 220468, 220467, 220470, 220472, 220473, 220477, 221125.